MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number M004CRBS4000
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that "error 1-00000020-2 outer balloon pressure (obp) too high" occurred.Subsequently, the procedure was cancelled.A smartfreeze cryoablation console was selected for use.The error message "the outer balloon pressure too high" appeared.Troubleshooting was performed but was unable to resolve the issue.Subsequently, the procedure was cancelled.There were no patient complications reported as a result of this event.No further details were provided to explain when the issue occurred or if the patient was sedated prior to this cancellation.Field service was provided to the device, but no technical issues were identified.Good faith efforts (gfe) has been sent to identify if the device will be returned for analysis.This is being reported for procedure cancellation with sedation status unknown.
 
Additional Manufacturer Narrative
Investigation summary: based on the available information, the root cause of the error 1-00000020-2 outer balloon pressure (obp) too high presenting which resulted in an aborted/cancelled procedure could not be established, as the product has not been returned for analysis.Device history record review: service history was reviewed for the reported device and there were no service records after the console was installed at the facility.As there were no cases or complaints created prior to the currently reported events to suggest performance issues, it was considered fully functional with no issues from that date until the reported event date.Device technical analysis: field service was provided.Review of those records showed that no issues were identified with the device.The device passed all relevant testing.Additionally, boston scientific has made three attempts to retrieve the device, however no response was received; the device is not expected to be returned; therefore, a failure analysis of the complaint device could not be completed.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.Investigation conclusion: based on the available information, boston scientific's investigation findings were unable to establish a clear conclusion about the cause of the reported event.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the ifu was not followed.
 
Event or Problem Description

Brand Name
SMARTFREEZE
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key23865614
Report Number2124215-2025-92342
Device Sequence Number20165785
Product Code OAE
UDI-Device Identifier08714729992691
UDI-Public(01)08714729992691(11)201119(10)PXC00131
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryGM
PMA/510(K) Number
P220032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM004CRBS4000
Device Catalogue NumberM004CRBS4000
Device Lot NumberPXC00131
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date03/24/2026
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown